Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 19, 2014, 4:53 AM EDT for Palm Beach County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2014, 4:53 AM EDT (08:53 UTC)
- Expired
- Apr 19, 2014, 5:30 AM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
615
WWUS82 KMFL 190853
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
453 AM EDT SAT APR 19 2014
FLZ063-066-067-190930-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
453 AM EDT SAT APR 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...
SOUTHEASTERN GLADES AND NORTHWESTERN INLAND PALM BEACH COUNTY UNTIL
530 AM EDT...
AT 453 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLEWISTON...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELLE GLADE...CLEWISTON...PAHOKEE...SOUTH BAY...LAKE HARBOR...FREMD
VILLAGE-PADGETT ISLAND AND HARLEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR .
LAT...LON 2674 8057 2659 8091 2672 8104 2679 8095
2677 8094 2673 8085 2670 8082 2670 8078
2669 8074 2670 8072 2674 8073 2678 8073
2675 8072 2676 8069 2681 8070 2684 8065
TIME...MOT...LOC 0853Z 234DEG 22KT 2670 8091
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 3:38 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 19, 3:38 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 338 AM EDT SAT APR 19 2014 .UPDATE... A LINE OF THUNDERSTORMS HAVE DEVELOPED OVER THE WESTERN AREAS OF SOUTH FLORIDA EARLY THIS MORNING...AND THIS LINE OF STORMS WILL MOVE EAST ACROSS SOUTH FLORIDA. THEREFORE...SPC HAS ISSUED TORNADO WATCH 84 FOR SOUTH FLORIDA UNTIL 10 AM EDT THIS MORNING. && .UPDATE...54/BNB .PREV DISCUSSION... /ISSUED 237 AM EDT SAT APR 19 2014/ ..POSSIBLE STRONG TO EVEN SEVERE STORMS THIS MORNING FOLLOWED BY DRIER AND COOLER WEATHER TONIGHT INTO EASTER SUNDAY... SHORT TERM... LOW PRESSURE OVER FLORIDA PANHANDLE WILL MOVE SLOWLY EAST THROUGH NORTH FLORIDA TODAY AND INTO THE WESTERN ATLANTIC WATERS TONIGHT. THIS WILL ALLOW FOR A COLD FRONT OVER THE EASTERN GULF OF MEXICO TO MOVE EAST THROUGH SOUTH FLORIDA TODAY AND INTO THE WESTERN ATLANTIC WATERS TONIGHT. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WESTERN AREAS OF SOUTH FLORIDA EARLY THIS MORNING AND PUSH SLOWLY EAST ACROSS THE AREA THROUGH THE MORNING HOURS AND INTO THE ATLANTIC WATERS THIS AFTERNOON. SOME OF THE STORMS COULD BE STRONG TO EVEN SEVERE THROUGH THIS MORNING...AS A LOW LEVEL JET OF 30 TO 40 KNOTS WILL BE MOVING THROUGH SOUTH FLORIDA. THE SHOWERS AND THUNDERSTORMS WILL THEN TAPPER DOWN THIS AFTERNOON OVER SOUTH FLORIDA AS THE COLD FRONT MOVES THROUGH THE AREA. THE WEATHER TONIGHT WILL THEN BE DRY OVER SOUTH FLORIDA ALONG WITH COOLER TEMPERATURES. HIGH PRESSURE WILL THEN BUILD INTO THE FLORIDA PENINSULA FOR EASTER SUNDAY FROM THE NORTH BEFORE MOVING EAST INTO THE ATLANTIC WATERS EARLY NEXT WEEK. THIS WILL KEEP THE DRY AND PLEASANT WEATHER OVER SOUTH FLORIDA. LONG TERM... ANOTHER COLD FRONT WILL BE MOVING THROUGH SOUTH FLORIDA BY THE MIDDLE OF NEXT WEEK FROM THE NORTH. HOWEVER...THE FRONT WILL BE A DRY COLD FRONT WHICH WILL REINFORCE THE DRY AND PLEASANT WEATHER OVER SOUTH FLORIDA FOR MIDDLE TO END OF NEXT WEEK. MARINE... THE WINDS TODAY WILL BE FROM THE SOUTHWEST AT 10 TO 15 KNOTS THIS MORNING BEFORE SWINGING TO A WESTERLY DIRECTION THIS AFTERNOON. THE WINDS WILL THEN CONTINUE TO SWING TO A NORTHERLY DIRECTION TONIGHT INTO EASTER SUNDAY AS SPEEDS WILL BE AROUND 15 KNOTS. THE SEAS WILL BE LESS THAN 6 FEET IN THE ATLANTIC WATERS TODAY INTO TONIGHT...BEFORE BUILDING TO 6 FEET ON EASTER SUNDAY. FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET THIS MORNING...BEFORE BUILDING RAPIDLY THIS AFTERNOON AND BY TONIGHT WILL BE 5 TO 7 FEET. THERE WILL ALSO BE A NORTHEAST SWELL BUILDING INTO THE ATLANTIC WATERS EARLY NEXT WEEK FROM THE NORTH WHICH WILL ALLOW FOR THE ATLANTIC SEAS TO BE AT LEAST 7 FEET BY EARLY NEXT WEEK. SO WILL HAVE AT LEAST A SCEC FOR THE GULF WATERS FOR TODAY...AND MENTION A POSSIBLE SCA FOR TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 86 64 80 68 / 50 10 10 10 FORT LAUDERDALE 87 67 81 71 / 50 10 10 10 MIAMI 87 68 82 69 / 50 10 10 10 NAPLES 83 64 80 66 / 40 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...TORNADO WATCH 84 FOR ALL SOUTH FLORIDA COUNTIES. AM...TORNADO WATCH 84 FOR ALL ATLANTIC WATERS. GM...TORNADO WATCH 84 FOR ALL GULF WATERS. && SHORT TERM...57/DG LONG TERM....54/BNB
Hazardous weather outlook, Apr 19, 4:36 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 436 AM EDT SAT APR 19 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200845- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 436 AM EDT SAT APR 19 2014 ...TORNADO WATCH IN EFFECT THROUGH 10 AM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A LINE OF THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE INTERIOR AREAS THROUGH 6 AM AND MOVE INTO THE EAST COAST METRO AND COASTAL LOCATIONS BETWEEN 6AM AND 9AM THIS MORNING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THIS LINE...WHICH ALREADY HAVE A HISTORY OF FREQUENT TO CONTINUOUS LIGHTNING AND GUSTY WINDS UP TO 45 MPH THIS MORNING ALONG THE GULF COAST. WIND: WINDS UP TO 45 MPH HAVE ALREADY BEEN RECORDED THIS MORNING ALONG THE GULF COAST AS THE SQUALL LINE MOVED THROUGH. ANY SEVERE STORM THAT DEVELOPS ALONG THIS LINE WILL BE CAPABLE OF PRODUCING UP TO 60 MPH OR GREATER AS THE LINE APPROACHES THE EAST COAST THROUGH DAYBREAK AND THE MID-MORNING HOURS. TORNADOES: A BRIEF, SMALL TORNADO CANNOT BE RULED OUT THROUGH THE MID-MORNING HOURS. THIS RISK IS LOW. HAIL: ANY STRONG TO SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL. WATERSPOUTS: THERE IS A SLIGHT POTENTIAL FOR WATERSPOUT FORMATION OVER THE ADJACENT COASTAL WATERS TODAY. FLOODING: MINOR STREET FLOODING CAN'T BE RULED OUT AS A LINE OF HEAVY SHOWERS AND STORMS MOVE THROUGH FROM WEST TO EAST...ESPECIALLY OVER THE EAST COAST AREAS BETWEEN 6AM AND 9AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEAS ARE FORECAST TO BECOME HAZARDOUS FOR SMALL CRAFT IN THE GULF STREAM SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS REGARDING TORNADOES, WIND DAMAGE AND FLOODING TO THE NWS IN MIAMI THROUGH THE MORNING HOURS TODAY AS A LINE OF THUNDERSTORMS MOVE THROUGH SOUTH FLORIDA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 19, 3:26 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
326 AM EDT SAT APR 19 2014
FLZ069-070-190815-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
326 AM EDT SAT APR 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY
UNTIL 415 PM EDT...
AT 323 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARCO ISLAND AIRPORT...OR NEAR MARCO ISLAND...MOVING NORTHEAST AT 30
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NAPLES...MARCO ISLAND...GOLDEN GATE ESTATES...WEST TOLL GATE ON
ALLIGATOR ALLEY...GOLDEN GATE...NAPLES MANOR...ROYAL PALM HAMMOCK...
ORANGETREE...COPELAND...LELY RESORT...MARCO ISLAND AIRPORT...BELLE
MEADE...EAST NAPLES...ROOKERY BAY AQUATIC PRESERVE...FIDDLERS
CREEK...INTERSECTION I-75 AND EVERGLADES BLVD...DEEP LAKE...JEROME...
PICAYUNE STRAND STATE FOREST AND LELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR .
LAT...LON 2632 8158 2593 8122 2589 8153 2592 8156
2589 8156 2590 8163 2594 8165 2587 8170
2593 8168 2590 8172 2596 8175 2595 8167
2596 8168 2597 8166 2597 8171 2601 8176
2597 8175 2608 8180
TIME...MOT...LOC 0723Z 226DEG 27KT 2599 8171
10Special weather statement, Apr 19, 4:10 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 AM EDT SAT APR 19 2014
FLZ069-070-190900-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
410 AM EDT SAT APR 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INLAND COLLIER
COUNTY AND SOUTHEASTERN COASTAL COLLIER COUNTY UNTIL 500 AM EDT...
AT 410 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COPELAND...OR 8 MILES NORTHWEST OF OCHOPEE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EVERGLADES CITY...OCHOPEE...MONROE STATION...COPELAND...BIG CYPRESS
NATIONAL PRESERVE...MILE MARKER 60 ON ALLIGATOR ALLEY...CARNESTOWN...
OASIS RANGER STATION...FAKAHATCHEE STRAND STATE PRESERVE...DEEP
LAKE...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...JEROME...
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...MILES CITY AND
INTERSECTION ALLIGATOR ALLEY AND SR 839.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR .
LAT...LON 2613 8147 2624 8097 2583 8093 2586 8139
2586 8141 2587 8142 2587 8143 2586 8143
2587 8144 2586 8144 2587 8145
TIME...MOT...LOC 0810Z 258DEG 31KT 2600 8139
10Special weather statement, Apr 19, 4:53 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
453 AM EDT SAT APR 19 2014
FLZ063-066-067-190930-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
453 AM EDT SAT APR 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...
SOUTHEASTERN GLADES AND NORTHWESTERN INLAND PALM BEACH COUNTY UNTIL
530 AM EDT...
AT 453 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLEWISTON...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELLE GLADE...CLEWISTON...PAHOKEE...SOUTH BAY...LAKE HARBOR...FREMD
VILLAGE-PADGETT ISLAND AND HARLEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR .
LAT...LON 2674 8057 2659 8091 2672 8104 2679 8095
2677 8094 2673 8085 2670 8082 2670 8078
2669 8074 2670 8072 2674 8073 2678 8073
2675 8072 2676 8069 2681 8070 2684 8065
TIME...MOT...LOC 0853Z 234DEG 22KT 2670 8091
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:59 AM EDT | Special Marine Warning | MFL | 31 min | |
| Apr 19, 3:26 AM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Apr 19, 3:50 AM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 19, 4:10 AM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Apr 19, 4:28 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 19, 4:44 AM EDT | Special Marine Warning | MFL | 31 min | |
| Apr 19, 5:01 AM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Apr 19, 5:13 AM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Apr 19, 5:28 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 19, 5:33 AM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Apr 19, 5:45 AM EDT | Special Weather Statement | MFL | Monroe | 45 min |
| Apr 19, 5:57 AM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Apr 19, 6:04 AM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Apr 19, 6:09 AM EDT | Special Marine Warning | MFL | 36 min | |
| Apr 19, 6:15 AM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Apr 19, 6:26 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 49 min |
| Apr 19, 6:50 AM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Apr 19, 6:56 AM EDT | Special Marine Warning | MFL | 49 min | |
| Apr 19, 7:14 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 19, 7:46 AM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 19, 8:41 AM EDT | Special Marine Warning | MFL | 64 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.